Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is application of Triple Antibiotic ointment on a wound during pregnancy harmful?

Answered by
Dr.
Dr. Muhammad Ali Rauf

General & Family Physician

Practicing since :2013

Answered : 1306 Questions

default
Posted on Mon, 21 May 2018 in General Health
Question: Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?
doctor
Answered by Dr. Muhammad Ali Rauf 30 minutes later
Brief Answer:
Please share the name of antibiotic

Detailed Answer:
Hello

Thank You for contacting HealthcareMagic. My name is Dr Muhammad Ali Rauf & i will look into your problem.

I have gone through your query and would try to help you in the best possible way. Can you please share the name of the ointment that you applied? It will help me in guiding you in a better way. Are you on any other medication (including pregnancy related )?

Thank you
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Muhammad Ali Rauf 9 minutes later
I am on vaginal progesterone 200 mg and prenatal multi vitamins. The ointment is Original strength triple antibiotic ointment, bacitracin zinc/neomycin sulfate/polymyxin B sulfate. I applied it 3-4 times on a small cut on my finger for 2-3 hours each time.
doctor
Answered by Dr. Muhammad Ali Rauf 10 minutes later
Brief Answer:
Dose will not harm

Detailed Answer:
Hello

Thank You for getting back with the answers. No, it will not cause harm to the baby. FDA has not classified it to pregnancy caution category. Always remember to discuss with your treating doctor before taking any medication (including antibiotic {oral/i/v}).

Hope I have answered your query. If you have any further questions I will be happy to help if not then don't forget to close the discussion and rate it.
Wishing you a good health !!
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Progesterone

doctor1 MD

Hi I m having problems with my scalp. It s been very flaky sore and the more I itch the more I loose hair. I ve been taking the POP progesterone only pill lately and I don t know if that it a cause of it. Also I wear weaves but have done nothing different to my normal routine! I haven t changed shampoos or hair oils. Also I went to the doctors and he gave me a shampoo beginning with D what was prescribed but it has made no difference. I have a busy lifestyle but still try to balance my eating and exercising. Any suggestions? J

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

To who it may concern, I appreciate your help a lot. I could not find the answer online, and I currently don t have a personal physician to ask. I am eighteen years old, and I plan to go back on my combined birth control oral contraceptive called ,Tri-Sprintec. I have a question that worries me a lot. If this birth control pills are triphasic, have three different phases, each week has a different amount of progesterone hormone, so if I throw up in one hour after taking a pill and it is most likely missed and take next one from the same phase, will it reduce the effectiveness of my birth controls because of taking,in this case, six instead of seven pills of that phase according to the whole cycle ?

doctor1 MD

I saw my physician on Thursday of last week. From Monday, my beta had only gone from 385 to 556, and my progesterone went down from 10.1 to 8.8. I have been having severe cramps but no bleeding. According to my calculations/ovulation I should be no less than 5 weeks 5 days right now, but the transvaginal u/s they did on Thursday put me at 4 weeks 3 days...we re 5-7 days off. He made me cancel a road trip, because he didn t want me on the road when things went south . Does anyone have any experience with this? I miscarried with a blighted ovum around 9 months ago, and am concerned it s happening again.

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...